Massachusetts, 2016Damaging Winds in Massachusetts, September 11, 2016
September 11, 2016 · NWS ALY · 6 events in 1 county or zone
A mild and humid air mass was in place over western Massachusetts during the early morning hours on Sunday, September 11th. A cold front was crossing through the region around sunrise and a potent line of thunderstorms accompanied the passage of this boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mild and humid air mass was in place over western Massachusetts during the early morning hours on Sunday, September 11th. A cold front was crossing through the region around sunrise and a potent line of thunderstorms accompanied the passage of this boundary. Some of these storms were severe, producing damaging winds to trees and power lines. The thunderstorms didn't last long, but produced a swath of damage across Berkshire County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 11, 5:43 AM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 11, 5:43 AM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Albany NY
643 AM EDT SUN SEP 11 2016
.SYNOPSIS...
Cooler, drier and breezy conditions are expected today. Then a
period of very tranquil weather is in the forecast through Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Line of strong thunderstorms from the Lake George Saratoga region
through the central Mohawk and Schoharie Valleys into the eastern
Catskills. It seems the low level forcing is helping the line of
storms to develop and extend southward. Based on observations,
including some in the NY state mesonet, any winds associated with
the storms are peaking around 30 or 35 mph as we are at the cool
part of the day and the stronger winds aloft are not mixing down
much. Still keeping an eye out for any isolated stronger winds in
the storms.
Trailing band of rain will also track through our area this
morning and the line of deeper cloudiness is tracking east
quickly. So, there should be some clearing by afternoon with
breezy winds. It will be interesting to see how much we can warm
once the clearing occurs with the strong cold advection occurring.
Adjusted rain chances, temperatures and sky cover through this
morning.
The sun and wind should enhance mixing once the clouds exit.
Highs in the mid to upper 70s, some lower to mid 80s south and
around 70 north.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
High pressure builds into the region tonight through Monday night and
then begins to build east Tuesday. Low temperatures will ne in the
40s to lower 50s both tonight and Monday night with some upper 30s
southern Adirondacks.
Winds should be light as high pressure centers itself overhead
Monday and Tuesday, just beginning to build east on Tuesday. The
sun should be strong but with the core of the coolest air over our
region, highs in the mid to upper 70s Monday, with near 80 south
and around 70 north. Highs Tuesday with slight warm advection and
light southwest boundary layer flow, in the upper 70s to mid 80s
but mid 70s northern areas.
The initial approach of the next system could bring some clouds
and isolated showers to the southern Adirondacks late Tuesday
night. Lows Tuesday night in the upper 50s to lower 60s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The period starts out on Wednesday with a cold front and associated
upper level trough axis approaching from the eastern Great Lakes and
will be on our doorstep at 12Z Wednesday. This system will track
southeast across the region during the day Wednesday, bringing
showers. Not much instability noted in the model guidance so will
continue with persistence and mention just slight chance of thunder.
A few showers may linger into the early evening, before the cold
front and upper trough axis shift well south and east of our area.
Then a cool and dry air mass will build across the region Wednesday
night through Friday, as a sprawling area of surface high pressure
takes residence across the northeast CONUS. Temperatures will be
seasonably cool and even slightly below normal, which is quite a
change from the significant warmth we have been experiencing so far
this September.
The next chance of showers and arrives either Saturday or Saturday
night depending on timing of a low pressure system and frontal
boundary approaching from the Midwest and Great Lakes. Timing of
clouds moving in associated with this system will have an impact on
temperatures for Saturday as well. For now will mention highs mainly
in the 70s.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A broken line of thunderstorms has re-developed across eastern NY
this morning just ahead of a cold front moving eastward. Expecting
the broken line of storms to pass through the terminals between
11Z-13Z. There could be a brief period of gusty winds to 30 kt, IFR
conditions and brief downpours. Have mention of 1-hour tempo
groups to account for the passage of the storms.
After the cold front and its associated convection pushes through
this morning, conditions will rapidly improve with clouds scouring
out by early afternoon.
Winds will initially be south-southwest around 8-12 kt, then
shift to the west and eventually northwest, increasing to around
12-15 kt by late morning, with gusts around 25 kt through much of
the daylight hours. Winds will decrease to around 5 kt or less
after dark.
Outlook...
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Cooler, drier and breezy conditions are expected today. Then a
period of very tranquil weather is in the forecast through Tuesday.
Relative humidity values will drop to 40 to 65 percent this
afternoon, recover to 80 to 100 percent tonight, and drop to 35
to 45 percent on Monday.
Winds will shift to west and northwest this morning at 10 to 20
mph with gusts to 30 mph, northwest at 5 to 15 mph tonight, and
west around 5 mph on Monday.
&&
.HYDROLOGY...
Showers and thunderstorms this morning will bring between a tenth
and half inch of rain the areas along and north of the Mohawk
Valley and northern Berkshires this morning. Up to a tenth of an
inch of rain is expected south of the Mohawk River and southern
Berkshires, including northwestern Connecticut. Dry weather is
then expected to return later today and last at least through
Tuesday.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Sep 11, 3:27 AM EST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
427 AM EDT SUN SEP 11 2016
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-121100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
427 AM EDT SUN SEP 11 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING WITH
LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS TO 30
MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 11, 4:35 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
535 AM EDT SUN SEP 11 2016
NYZ041>043-050-083-084-111015-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-NORTHERN
SARATOGA-SOUTHEAST WARREN-SOUTHERN SARATOGA-
535 AM EDT SUN SEP 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SARATOGA...
WASHINGTON AND WARREN COUNTIES...
AT 535 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR HAGUE TO NEAR LAKE GEORGE VILLAGE TO
NEAR GALWAY. MOVEMENT WAS EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR... GLENS FALLS...HUDSON
FALLS...HAGUE...ROGERS ROCK CAMPGROUND...GLENS FALLS NORTH AND
WEST GLENS FALLS AROUND 540 AM EDT. SARATOGA SPRINGS...HARTFORD
AND COMSTOCK AROUND 555 AM EDT. GRANVILLE AROUND 605 AM EDT.
GREENWICH AROUND 615 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE
SCHUYLERVILLE...EAST WHITEHALL...GOOSE ISLAND...BALLARD
CORNERS...WEST MILTON...DRESDEN CENTER...SOUTH GREENFIELD...EDDY
CORNERS...NORTH BOLTON AND GLENBURNIE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR MILE MARKER 10-9.
INTERSTATE 87 MILE MARKER 14 AND NEAR MILE MARKER 16.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED PONDING OF WATER ON ROADS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4357 7339 4362 7337 4363 7330 4358 7330
4357 7327 4355 7325 4331 7325 4307 7350
4302 7410 4307 7411 4351 7402 4378 7369
4381 7338
TIME...MOT...LOC 0935Z 267DEG 38KT 4378 7355 4339 7369 4306 7407
JPVSpecial weather statement, Sep 11, 5:02 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
602 AM EDT SUN SEP 11 2016
NYZ039-040-047-048-111030-
MONTGOMERY-SOUTHERN FULTON-SCHOHARIE-WESTERN SCHENECTADY-
602 AM EDT SUN SEP 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONTGOMERY...
NORTHERN SCHOHARIE AND SOUTHWESTERN SCHENECTADY COUNTIES...
AT 601 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
RICHMONDVILLE... OR 8 MILES WEST OF COBLESKILL...MOVING NORTHEAST AT
55 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
COBLESKILL...SHARON SPRINGS AND AMES AROUND 610 AM EDT.
FONDA AROUND 625 AM EDT.
TRIBES HILL AROUND 630 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SLOANSVILLE...GLEN...
WEST RICHMONDVILLE...KILMARTIN CORNERS...AURIESVILLE...ZEH CORNERS...
MARKET CORNERS...DAVIS CORNERS...BURTONSVILLE AND FLAT CREEK.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED PONDING OF WATER ON ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4282 7465 4302 7436 4273 7420 4258 7465
4259 7466 4262 7463 4265 7463 4274 7467
4279 7467
TIME...MOT...LOC 1001Z 235DEG 47KT 4270 7464
JPVSpecial weather statement, Sep 11, 5:15 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
615 AM EDT SUN SEP 11 2016
NYZ041>043-083-084-VTZ013-111100-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-NORTHERN
SARATOGA-SOUTHEAST WARREN-BENNINGTON-
615 AM EDT SUN SEP 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
SARATOGA...WASHINGTON...EASTERN WARREN AND NORTHWESTERN BENNINGTON
COUNTIES...
AT 615 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ORWELL TO NEAR SARATOGA SPRINGS.
MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SALEM AROUND 655 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCHUYLERVILLE...EAST
WHITEHALL...GOOSE ISLAND...BALLARD CORNERS...WEST SANDGATE...DRESDEN
CENTER...EDDY CORNERS...GLENBURNIE...KINGSBURY AND GILBERT CORNERS.
THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 13...AND BETWEEN MILE
MARKERS 14 AND 16.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED PONDING OF WATER ON ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4357 7339 4362 7337 4363 7330 4358 7330
4357 7327 4355 7325 4332 7325 4331 7309
4306 7321 4302 7381 4380 7350 4381 7338
TIME...MOT...LOC 1015Z 248DEG 27KT 4377 7330 4306 7368
JPVSpecial weather statement, Sep 11, 5:58 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
658 AM EDT SUN SEP 11 2016
NYZ051-052-058>060-063>065-111145-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-WESTERN GREENE-EASTERN
GREENE-EASTERN ALBANY-WESTERN ALBANY-WESTERN COLUMBIA-
658 AM EDT SUN SEP 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ALBANY...
GREENE...ULSTER...NORTHWESTERN DUTCHESS AND WESTERN COLUMBIA
COUNTIES...
AT 657 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WESTERLO TO HUNTER TO KENNETH L
WILSON CAMPGROUND TO NEAR KERHONKSON. MOVEMENT WAS EAST SOUTHEAST AT
35 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR... WOODSTOCK...WEST
HURLEY...KERHONKSON...KENNETH L WILSON CAMPGROUND AND OLIVEBRIDGE
AROUND 705 AM EDT. NORTH-SOUTH LAKE CAMPGROUND AROUND 710 AM EDT.
HURLEY...LAKE KATRINE AND HIGH FALLS AROUND 715 AM EDT.
KINGSTON...NEW PALTZ AND TILLSON AROUND 720 AM EDT.
SAUGERTIES...RHINEBECK...NEW BALTIMORE...COXSACKIE...PORT EWEN AND
MODENA AROUND 725 AM EDT. HYDE
PARK...PLATTEKILL...HIGHLAND...STAATSBURG AND SAUGERTIES SOUTH
AROUND 730 AM EDT. HUDSON...LIVINGSTON...CLERMONT...RED
HOOK...VALATIE...ATHENS... KINDERHOOK...LORENZ PARK AND FAIRVIEW
AROUND 735 AM EDT. POUGHKEEPSIE...CLAVERACK...MARLBORO AND
CLAVERACK-RED MILLS AROUND 740 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MAPLECREST...SOUTH
WESTERLO...PATAUKUNK...EDGEWOOD...LIBERTYVILLE...OHIOVILLE...CHEVIOT.
.. LAKES MILLS BRIDGE...OAK HILL AND ELIZAVILLE.
LAT...LON 4152 7400 4157 7396 4159 7396 4158 7405
4160 7407 4160 7409 4161 7413 4160 7413
4179 7446 4205 7429 4225 7427 4257 7417
4242 7360 4203 7373 4183 7375 4151 7397
TIME...MOT...LOC 1057Z 298DEG 31KT 4248 7412 4223 7420 4202 7422 4183
7435
KSLSpecial weather statement, Sep 11, 6:05 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
705 AM EDT SUN SEP 11 2016
NYZ084-VTZ013-111130-
SOUTHERN WASHINGTON-BENNINGTON-
705 AM EDT SUN SEP 11 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON AND
NORTHERN BENNINGTON COUNTIES...
AT 705 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DORSET...OR 8
MILES NORTHEAST OF SALEM...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
MANCHESTER...DORSET AND MANCHESTER CENTER AROUND 710 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
SANDGATE...RUPERT...WEST RUPERT...BEARTOWN...PERU TOWN CENTER...WEST
ARLINGTON...CHAMBERLIN MILLS... WEST SANDGATE...SOUTH DORSET AND
EAST HEBRON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4326 7282 4326 7285 4320 7286 4324 7286
4309 7321 4328 7334 4332 7327 4331 7324
4330 7299 4329 7299 4329 7298 4330 7297
4329 7282
TIME...MOT...LOC 1105Z 238DEG 41KT 4324 7320
KSLSpecial weather statement, Sep 11, 6:19 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
719 AM EDT SUN SEP 11 2016
MAZ001-NYZ054-VTZ013-014-111200-
NORTHERN BERKSHIRE-EASTERN RENSSELAER-BENNINGTON-WESTERN WINDHAM-
719 AM EDT SUN SEP 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
BERKSHIRE...EAST CENTRAL RENSSELAER...BENNINGTON AND WESTERN WINDHAM
COUNTIES...
AT 718 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MANCHESTER TO NEAR BENNINGTON TO
NEAR POWNAL. MOVEMENT WAS EAST NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4323 7256 4302 7276 4274 7286 4274 7302
4270 7302 4270 7295 4267 7300 4266 7296
4260 7296 4263 7343 4281 7335 4315 7313
4328 7282 4325 7282 4322 7269
TIME...MOT...LOC 1118Z 243DEG 27KT 4312 7309 4285 7326 4278 7328
KSLThunderstorm Wind, Berkshire
- When
- September 11, 6:45 AM EST
- Where
- Berkshire County, 0.86 mi NW of Farnams
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.540, -73.190
A tree and wires were downed in the Farnams section of Cheshire due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- September 11, 6:45 AM EST
- Where
- Berkshire County, 0.51 mi E of Adams
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.630, -73.110
A tree and wires were downed in Adams due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- September 11, 6:56 AM EST
- Where
- Berkshire County, 2.46 mi SW of Lanesborough
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.500, -73.260
Trees were downed on wires in Lanesborough due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- September 11, 6:58 AM EST
- Where
- Berkshire County, 2.04 mi E of Richmond Furnace
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.370, -73.340
Trees were downed in Richmond due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- September 11, 7:00 AM EST to 7:05 AM EST
- Where
- Berkshire County, 1.88 mi W of North Egremont to 0.94 mi SSW of North Egremont
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 42.196, -73.466
A National Weather Service Storm Survey found damage to numerous hardwood and softwood trees in North Egremont from the New York State line to near Baldwin Hill Road due to a series of thunderstorm microbursts. Some homes, powerlines and a boat dock on Prospect Lake were all damaged by falling trees.
Thunderstorm Wind, Berkshire
- When
- September 11, 7:19 AM EST
- Where
- Berkshire County, 1.47 mi NNE of North Otis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.250, -73.090
A tree was down on wires near North Otis due to thunderstorm winds. The tree caught on fire as a result of the downed wires.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Massachusetts, September 11, 20161 injured · $349,000 · 50 kt wind · 45 events
- Damaging Winds and Lightning Strike in Vermont, September 11, 2016$170,000 · 55 kt wind · 12 events
- Damaging Winds in New Hampshire, September 11, 201650 kt wind · 28 events
- Damaging Winds in Maine, September 11, 201650 kt wind · 13 events
- Hail and Damaging Winds in Georgia, September 11, 2016$15,000 · 50 kt wind · 3 events
- Damaging Winds in Georgia, September 11 to 12, 2016$14,000 · 50 kt wind · 2 events
- Damaging Winds in New York, September 11, 201674 kt wind · 8 events
- Damaging Winds in Utah, September 11 to 13, 2016$2,000 · 58 kt wind · 6 events
- Hail and Damaging Wind in Mississippi, September 11, 2016$6,000 · 1 in hail · 4 events
- Damaging Winds and Lightning Strike in South Carolina, September 11, 2016$5,000 · 50 kt wind · 3 events
- Damaging Winds in Connecticut, September 11, 201650 kt wind · 2 events
- High Wind in Alaska, September 11 to 12, 201665 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654807, 654808, 654809, 654810, 654811, 654812.